Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Non Surgical Treatments for Baldness > Hair Loss Drugs

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Hair Loss Drugs Share your opinions and experiences regarding drugs like Propecia (finasteride), Minoxidil and others.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1   Top  
Old 11-26-2006, 02:47 AM
jackisback1's Avatar
Senior Member
Hard Core Real Hair Club Member
 
Join Date: Sep 2005
Posts: 129
Last Online: 08-20-2013 02:54 AM
Default

basically, just what the subject says. my head has been itching like a mofo since i started consistantly using Rogaine twice a day, and i caved today and started scratching at my scalp. Is that bad? is that going to pull the hairs out?
Reply With Quote
  #2   Top  
Old 11-26-2006, 05:05 AM
Cousin_It's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Nov 2006
Posts: 373
Last Online: 01-15-2007 04:58 AM
Default

Jackisback...

Since you have not had a transplant you do not have to worry about damaging any grafts, but scatching can make it worse, especially if you begin to irritate the scalp. How long have you been using Rogaine? Which form are you using, liquid or foam. From my experience after a while the liquid can cause this type of problem due to the propylene glycol content, it usually passes but you may have to drop it for a few days to let things normalize. Consider using the foam when you go back to it, it is less irritating to the scalp and people seldom have problems.

In looking at your profile it states you are using Nioxin and Nizoral, both are excellent shampoos but the Nizoral can be tough on your scalp especially if you are using it frequently. To be perfectly honest, I used it twice, gave me scalp acne, so I dropped it, it never came back after that. Temporarily it may be helpful to switch to a hydrating shampoo, you are drying up your scalp which in turn may be causing the itching. I found the best shampoo is the Matrix Ultra Hydrating for this purpose, otherwise just use some type of baby shampoo. Washing everyday with a harsh shampoo is not good for the scalp. One other tip, put conditioner on your scalp for 15 minutes before you shampoo, this will really moisturize your scalp and go a long way to alleviating the scratching.

I think if you follow this protocol in a few days the itching will be gone, then start the Rogaine foam and use one of the shampoos I mentioned. I follow this regime and have not had any irritation or acne and eveything is growing really well. Hope this helps. Good Luck!
__________________
1,000,000 FUT
DR. MOBOGO
WHEREABOUTS UNKNOWN
Reply With Quote
  #3   Top  
Old 11-27-2006, 09:00 PM
jackisback1's Avatar
Senior Member
Hard Core Real Hair Club Member
 
Join Date: Sep 2005
Posts: 129
Last Online: 08-20-2013 02:54 AM
Default

ive been using rogaine for a while, and i've been using the foam and the liquid, whichever is convenient since the foam came out.

it's not itching anymore, that just happens every once in a while and it itches like hell. maybe when i've been consistantly taking it twice a day and not missing any applications for a little while i dont know.

and yeah, i only use nizoral a maximum of twice a week.
Reply With Quote
  #4   Top  
Old 11-28-2006, 10:43 AM
tkerr22's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Jun 2002
Posts: 331
Last Online: 05-15-2007 10:08 PM
Default

I have got to say that I would itch like crazy while on the liguid version of rogaine, but have been on the foam for about two weeks and the itching has completely stopped! To me it dries much faster and is not nearly as greasy as the liquid. It takes about 10 seconds to put on my bald spot and dries very fast where as the liquid would take hours to dry! Will stick with it awhile and see if it can't help my bald spot some.
__________________
My Hair Loss Weblog
Reply With Quote
  #5   Top  
Old 11-28-2006, 08:02 PM
Cousin_It's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Nov 2006
Posts: 373
Last Online: 01-15-2007 04:58 AM
Default

When your supply of Rogaine solution finishes just use the foam from then one, not only will you lessen the chance of irritations but it will increase hair growth over the solution. Tests have shown blood levels were twice that of the solution, thereby proving increased absorption.
__________________
1,000,000 FUT
DR. MOBOGO
WHEREABOUTS UNKNOWN
Reply With Quote
  #6   Top  
Old 11-30-2006, 03:58 PM
jackisback1's Avatar
Senior Member
Hard Core Real Hair Club Member
 
Join Date: Sep 2005
Posts: 129
Last Online: 08-20-2013 02:54 AM
Default

could you provide any documentation for this? I was not aware that the foam had been shown to have a higher absorption rate. Actually I had always assumed that the foam had a lower absorption rate.
Reply With Quote
  #7   Top  
Old 11-30-2006, 04:11 PM
jackisback1's Avatar
Senior Member
Hard Core Real Hair Club Member
 
Join Date: Sep 2005
Posts: 129
Last Online: 08-20-2013 02:54 AM
Default

ok i found something at baldingblog (i love this site)

http://www.baldingblog.com/category/...oducts/page/3/

i never would have imagined that, as frequently i worry that too much of the stuff is getting absorbed in the hair, and not enough in the scalp (especially when i grow my hair out long in the front to cover the hairline)
Reply With Quote
  #8   Top  
Old 08-30-2008, 04:55 AM
juju1903's Avatar
Junior Member
 
Join Date: Aug 2008
Posts: 1
Last Online: 08-30-2008 05:55 AM
Default

hi,
i ve been using rogaine liquid for 3 months. I had 3 months supply and finished it. It really helped my hair and becaome better. but new 3 months supply is itching my hair and hair loss started again. can it be a fake rogaine? please help
Reply With Quote
  #9   Top  
Old 09-03-2008, 08:42 AM
Frdtrtnv8's Avatar
Member
Veteran Real Hair Club Member
 
Join Date: Sep 2008
Posts: 46
Last Online: 09-02-2011 04:28 PM
Default

What if he had a h.t and he scratched the scalp?
Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 10:48 AM.